MAUDE Adverse Event Report: SMITH & NEPHEW, INC. POROUS TIBIA BSEPLATE W/JRNY LOCK SZ6 RT; PROSTH, KNEE, PATELLO/FEM, SEMI-CONSTR, UNCEMENT, POROUS, COAT, POLY/METAL/POLY

SMITH & NEPHEW, INC. POROUS TIBIA BSEPLATE W/JRNY LOCK SZ6 RT; PROSTH, KNEE, PATELLO/FEM, SEMI-CONSTR, UNCEMENT, POROUS, COAT, POLY/METAL/POLY
Catalog Number 71425306
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646)
Date of Event 10/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference: (b)(4).
 
Event or Problem Description
It was reported that, after tka was performed on an unknown date, the patient experienced ongoing pain.X-rays confirmed a gap on the lateral side of the tibia.The tibia was not fully seated and no bony ingrowth was observed.This adverse event was treated with a revision surgery on (b)(6) 2022, in which the femur, tibia, and insert were exchanged.As there was no issue with the patella, it was left in the patient.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
The device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per the complaint details, the primary tibia was not fully seated and a revision (of femoral, tibial and insert¿patella retained) was performed due to ongoing pain with x-ray confirmation of lateral sided tibial gap without bony ingrowth after an unknown duration in-vivo.As of the date of this medical investigation, the supporting clinical documentation has not been provided; therefore, definitive contributing clinical factors could not be concluded.With the limited information provided, the patient impact beyond the reported pain, lack of bony ingrowth and subsequent revision cannot be determined.No further medical assessment can be rendered at this time.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for porous knee system revealed in warnings that the patient should be warned and made aware of possible adverse events.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors that could contribute to the reported event include excessive pressure on the joint, injury, healing issues and/or patient condition.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
POROUS TIBIA BSEPLATE W/JRNY LOCK SZ6 RT
Common Device Name
PROSTH, KNEE, PATELLO/FEM, SEMI-CONSTR, UNCEMENT, POROUS, COAT, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15705366
Report Number1020279-2022-04614
Device Sequence Number6490125
Product Code MBH
UDI-Device Identifier00885556732991
UDI-Public885556732991
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K211221
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71425306
Device Lot Number21LM14622
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2022
Supplement Date Received by Manufacturer11/24/2022
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71423256 LGN POROUS CR FEM SZ 6R.; 71425347 LGN CRHF XLPE INS W/JRNY LCK SZ 5-6 10MM.
Patient SexUnknown